Export file:

Format

  • RIS(for EndNote,Reference Manager,ProCite)
  • BibTex
  • Text

Content

  • Citation Only
  • Citation and Abstract

Modeling the intrinsic dynamics of foot-and-mouth disease

1. Department of Mathematics, University of Zimbabwe, P.O. Box MP 167, Harare
2. NSF Center for Integrated Pest Management, NC State University, Raleigh, NC 27606
3. Department of Mathematics, University of Tennessee at Chattanooga, Chattanooga, TN 37403

We propose a new mathematical modeling framework to investigate the transmission and spread of foot-and-mouth disease. Our models incorporate relevant biological and ecological factors, vaccination effects, and seasonal impacts during the complex interaction among susceptible, vaccinated, exposed, infected, carrier, and recovered animals. We conduct both epidemic and endemic analysis, with a focus on the threshold dynamics characterized by the basic reproduction numbers. In addition, numerical simulation results are presented to demonstrate the analytical findings.
  Figure/Table
  Supplementary
  Article Metrics

Keywords threshold dynamics.; mathematical models; Foot-and-mouth disease

Citation: Steady Mushayabasa, Drew Posny, Jin Wang. Modeling the intrinsic dynamics of foot-and-mouth disease. Mathematical Biosciences and Engineering, 2016, 13(2): 425-442. doi: 10.3934/mbe.2015010

References

  • 1. http://www.cfsph.iastate.edu/Factsheets/pdfs/foot_and_mouth_disease.pdf, (Accessed September 2014)
  • 2. Microbes and Infection, 4 (2002), 1099-1110.
  • 3. Mathematical Biosciences and Engineering, 1 (2004), 361-404.
  • 4. Veterinary Research, 44 (2013), p46.
  • 5. Risk Analysis, 28 (2008), 303-309.
  • 6. Wiley, 2000.
  • 7. The Veterinary Record, 152 (2003), 525-533.
  • 8. Proceedings of the Royal Society B, 273 (2006), 1999-2007.
  • 9. Nature, 421 (2003), 136-142.
  • 10. Revue scientifique et technique (International Office of Epizootics), 21 (2002), 531-538.
  • 11. Veterinary Journal, 169 (2005), 197-209.
  • 12. Vaccine, 32 (2014), 1848-1855.
  • 13. Journal of Biological Dynamics, 9 (2015), 128-155.
  • 14. SIAM: Philadelphia, 1976.
  • 15. World Journal of Vaccines, 1 (2011), 156-161.
  • 16. Expert Review of Vaccines, 8 (2009), 347-365.
  • 17. Journal of Biological Dynamics, 8 (2014), 1-19.
  • 18. Applied Mathematics and Computation, 242 (2014), 473-490.
  • 19. Epidemics, 9 (2014), 18-30.
  • 20. Onderstepoort Journal of Veterinary Research, 81 (2014), 6pp.
  • 21. Mathematical Biosciences, 180 (2002), 29-48.
  • 22. Journal of Dynamics and Differential Equations, 20 (2008), 699-717.
  • 23. Springer-Verlag, New York, 2003.

 

This article has been cited by

  • 1. Mlyashimbi Helikumi, Moatlhodi Kgosimore, Dmitry Kuznetsov, Steady Mushayabasa, Backward Bifurcation and Optimal Control Analysis of a Trypanosoma brucei rhodesiense Model, Mathematics, 2019, 7, 10, 971, 10.3390/math7100971

Reader Comments

your name: *   your email: *  

Copyright Info: 2016, Steady Mushayabasa, et al., licensee AIMS Press. This is an open access article distributed under the terms of the Creative Commons Attribution Licese (http://creativecommons.org/licenses/by/4.0)

Download full text in PDF

Export Citation

Copyright © AIMS Press All Rights Reserved